Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Dec 25, 2016, 1:08 PM CST for 4 counties in Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2016, 1:08 PM CST (19:08 UTC)
- Expired
- Dec 25, 2016, 2:00 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 1:18 PM CST | TSTM WND GST 60 | Vance Air Force Base, OK | ASSOCIATED WITH NEARBY SHOWERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
335
WWUS84 KOUN 251908
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CST SUN DEC 25 2016
OKZ006>008-011>013-017>019-252000-
Grant OK-Noble OK-Alfalfa OK-Logan OK-Blaine OK-Major OK-
Kingfisher OK-Kay OK-Garfield OK-
108 PM CST SUN DEC 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR Grant...Noble...eastern
Alfalfa...northwestern Logan...northeastern Blaine...eastern Major...
northern Kingfisher...Kay and Garfield Counties Until 200 PM CST...
AT 102 PM CST, strong south winds will be seen through 2 pm
across north-central Oklahoma. Winds will decrease and become more
southwest in direction after a line of showers passes through.
HAZARDS INCLUDE...
Wind gusts 50 to 60 MPH...
Locations impacted include...
Enid, Ponca City, Blackwell, Perry, Tonkawa, Medford, Newkirk,
Hennessey, Waukomis, Pond Creek, Garber, Morrison, Lahoma, Covington,
Billings, Ringwood, Drummond, Lamont, Kaw City and Wakita.
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9705
3660 9691 3658 9689 3655 9690 3651 9703
3633 9703 3633 9692 3628 9693 3625 9714
3623 9714 3598 9824 3700 9825 3700 9675
TIME...MOT...LOC 1902Z 219DEG 58KT 3697 9809 3608 9809
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Dec 25, 11:48 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 25, 11:48 AM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1148 AM CST Sun Dec 25 2016
.AVIATION...
25/18Z TAFs. MVFR conditions prevail ahead of thin squall line
with VFR following passage. Strongest south winds will be ahead of
this line most terminals although southwest winds greater than
40kt possible across northwest Oklahoma this afternoon post front.
Winds will decrease quickly late this afternoon and this evening
with VFR prevailing.
&&
.PREV DISCUSSION... /issued 1053 AM CST Sun Dec 25 2016/
UPDATE...
Narrow line of showers and storms will continue to move east
across the area today. Strong gusty winds continue to be the
primary concern with this line.
Otherwise, strong gusty south winds will continue across the area
ahead of the line with gusts mainly 45 to 55 mph although an
occasional severe gust near 60 mph could be possible. Dry air will
move into the area behind the line of showers/storms leading to
low humidity. Minimum RH values below 20 percent will be possible
this afternoon in western parts of the fa. The strong gusty winds
will also shift to the southwest. These strong winds combined with
the low RH and warm temps will lead to increase wildfire
potential. With the ongoing strong winds and the still expected
fire weather conditions, will maintain the current wind advisory
and red flag warning. The winds and wildfire conditions should
begin to improve late this afternoon/early evening.
PREV DISCUSSION... /issued 528 AM CST Sun Dec 25 2016/
DISCUSSION...
AVIATION...
IFR conditions are quickly lifting to MVFR south of a warm front
which was near the KS-OK border this morning. Very gusty south
winds are expected in these MVFR ceilings until a dry line moves
into western Oklahoma around 251800 and brings wind gusts over
40kts from the southwest, but clearing skies. Strong southwest
winds will subside somewhat after dark as VFR conditions spread
west to east into central Oklahoma.
PREV DISCUSSION... /issued 355 AM CST Sun Dec 25 2016/
DISCUSSION...
Visibility is increasing south of the warm front with dense fog
left only in northern Oklahoma. The advisory expires at 6 AM by
which time the front is expected to be in Kansas. The strong storm
system approaching the central plains will bring a small time window
of opportunity for strong thunderstorms west to east today. Gusty
winds are the main threat. Much more likely is light rain.
Abnormally warm and very humid conditions will exist today ahead
of a dry line. Extremely rare for late December, the humid airmass
is typical of mid-summer. This, however, will give way to much
drier air and windy conditions through the afternoon when a dry
line moves into the western half of Oklahoma. A wind advisory
exists in much of western Oklahoma, and winds in northwest
Oklahoma are expected to be just shy of high wind warning
criteria. This arriving very dry air and windy conditons will
trend toward critical fire weather conditions in western Oklahoma
today. Once this active weather day passes, weather next week is
set to be atypically warm, but relative quite otherwise. The next
chance for rain comes late next week. No cold air is in sight over
the next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 37 60 31 / 70 10 0 0
Hobart OK 69 35 59 30 / 70 0 0 0
Wichita Falls TX 73 40 62 35 / 70 10 0 0
Gage OK 66 31 53 24 / 100 0 0 0
Ponca City OK 70 35 55 26 / 60 10 0 0
Durant OK 72 51 63 41 / 60 60 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ004>019-021>025-
033>036.
Red Flag Warning until 6 PM CST this evening for OKZ004-005-009-
010-014-021-033-034.
Wind Advisory until 3 PM CST this afternoon for OKZ027>029-037-
038-044.
TX...Wind Advisory until 3 PM CST this afternoon for TXZ083>089.
&&
25/11Hazardous weather outlook, Dec 25, 12:31 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1231 PM CST SUN DEC 25 2016 OKZ004>048-050>052-TXZ083>090-261845- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1231 PM CST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .WIND... EVEN AWAY FROM THUNDERSTORMS... WINDY CONDITIONS WILL CONTINUE ACROSS NORTHERN... CENTRAL... AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH AND GUSTS OF 40 TO OVER 55 MPH ARE LIKELY. .THUNDERSTORMS... A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS OKLAHOMA AND NORTH TEXAS TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS PRODUCING WIND GUSTS OVER 60 MPH ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK AREA IS MAINLY WEST OF LINE FROM SHAWNEE TO ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. THE POTENTIAL FOR SEVERE SEVERE STORMS WILL END AFTER THE LINE PASSES YOUR AREA. .FIRE WEATHER... WINDY CONDITIONS AND RELATIVE HUMIDITY VALUES FALLING BELOW 20 PERCENT THIS AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR WESTERN OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Dec 25, 12:42 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 7 W HINTON 35.47N 98.48W
12/25/2016 U56 MPH CADDO OK MESONET
.
&&
MADLocal storm report, Dec 25, 12:43 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
12/25/2016 M55 MPH KINGFISHER OK MESONET
.
&&
MADLocal storm report, Dec 25, 12:44 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
12/25/2016 M55 MPH KINGFISHER OK MESONET
.
&&
MADLocal storm report, Dec 25, 12:47 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1247 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM NON-TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
12/25/2016 M58 MPH KINGFISHER OK MESONET
.
&&
MADLocal storm report, Dec 25, 1:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
107 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG HENNESSEY 36.11N 97.90W
12/25/2016 KINGFISHER OK PUBLIC
POWER POLES DOWNED BY WINDS.
&&
MADSpecial weather statement, Dec 25, 1:08 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CST SUN DEC 25 2016
OKZ006>008-011>013-017>019-252000-
Grant OK-Noble OK-Alfalfa OK-Logan OK-Blaine OK-Major OK-
Kingfisher OK-Kay OK-Garfield OK-
108 PM CST SUN DEC 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR Grant...Noble...eastern
Alfalfa...northwestern Logan...northeastern Blaine...eastern Major...
northern Kingfisher...Kay and Garfield Counties Until 200 PM CST...
AT 102 PM CST, strong south winds will be seen through 2 pm
across north-central Oklahoma. Winds will decrease and become more
southwest in direction after a line of showers passes through.
HAZARDS INCLUDE...
Wind gusts 50 to 60 MPH...
Locations impacted include...
Enid, Ponca City, Blackwell, Perry, Tonkawa, Medford, Newkirk,
Hennessey, Waukomis, Pond Creek, Garber, Morrison, Lahoma, Covington,
Billings, Ringwood, Drummond, Lamont, Kaw City and Wakita.
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9705
3660 9691 3658 9689 3655 9690 3651 9703
3633 9703 3633 9692 3628 9693 3625 9714
3623 9714 3598 9824 3700 9825 3700 9675
TIME...MOT...LOC 1902Z 219DEG 58KT 3697 9809 3608 9809
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:53 AM CST | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Roger Mills and 2 more | 15 hr |
| Dec 25, 3:09 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 29 more | 15 hr |
| Dec 25, 9:37 AM CST | Special Weather Statement | OUN | Ellis, Harper, Roger Mills | 53 min |
| Dec 25, 10:04 AM CST | Special Weather Statement | OUN | Beckham, Harmon | 41 min |
| Dec 25, 10:20 AM CST | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 55 min |
| Dec 25, 10:43 AM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 47 min |
| Dec 25, 11:02 AM CST | Special Weather Statement | OUN | Dewey, Woods, Woodward | 58 min |
| Dec 25, 11:16 AM CST | Special Weather Statement | OUN | Custer, Jackson, Kiowa, Washita | 44 min |
| Dec 25, 11:37 AM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 53 min |
| Dec 25, 12:01 PM CST | Special Weather Statement | OUN | Blaine | 44 min |
| Dec 25, 12:23 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Kingfisher and 2 more | 67 min |
| Dec 25, 1:26 PM CST | Special Weather Statement | OUN | Canadian, Cleveland, Comanche, Grady, Kingfisher, Logan and 2 more | 49 min |
| Dec 25, 2:00 PM CST | Special Weather Statement | OUN | Kay, Noble | 30 min |
| Dec 25, 2:16 PM CST | Special Weather Statement | OUN | Grady, McClain, Stephens | 29 min |
| Dec 25, 2:18 PM CST | Special Weather Statement | OUN | Logan, Oklahoma, Payne | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.